Results 1 to 2 of 2
tongue pain side effect
  1. #1
    ladybug711 is offline New Member
    Join Date
    Mar 2009
    Posts
    1

    Default tongue pain side effect

    When I take the drugs Wellbutrin, Remeron, BuSpar, Provigil, Lamictal, Abilify and lithium I have the side effect of having tongue pain on the right side of my tongue. For yrs I was on wellbutrin w/the pain and didn't know the cause. Since I was removed from the wellbutrin 4 yrs ago, the pain has recurred only with the psych drugs mentioned, and the pain seems to accumulate so that it is worse each time a new drug causes the pain. My psychiatrist thinks the pain is psychosomatic and therefore only cured through therapy. I am trying to learn if this seemingly unique side effect has affected anyone else with the meds listed or with any other psych meds. I only get this effect with psych meds.

    Thank you sooo much for your help!

  2. #2
    jms956 is offline New Member
    Join Date
    Jan 2011
    Posts
    1

    Exclamation Tongue Pain with Wellbutrin

    I take Wellbutrin and have periodically experienced a sharp pain in the middle, back, and sides of my tongue. The pain is not constant, however, and does not occur when I am fully awake. It only occurs when I am drifting off to sleep or after I am fully asleep. This suggests something neurological in the brain as the conscious mind is giving way to the subconscious mind. And the pain is so pronounced, it will either wake me up or prevent me from sleeping for the first several attempts. I asked my psychiatrist about it and he said he had not heard of this strange phenomenon either as a drug side effect or as some other cause or condition. He nor I were sure whether the pain was a side effect of Wellbutrin or if it was originating from some other source. He recommended that I try discontinuing the Wellbutrin to see if the pain would disappear. I have yet to try that but will do so now that I read of others taking Wellbutrin who experience tongue pain as well. Thank you for sharing your experience as it has given me more confidence that the source of my pain may well be the drug's side effect. I also wish to note that I have taken other psychotropic drugs (e.g. Paxil, Prozac) that caused dry mouth and a very bothersome metallic taste on my tongue. But none have produced the sharp pain in my tongue as Wellbutrin seems to be doing. More research needs to be done so the manufacturer can list tongue pain as a possible side effect and the medical community can become aware of it, if indeed it is coming from the drug.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22